24 . August , 2019 - Saturday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Durahist D

Big Image

Generic Name: dexchlorpheniramine, methscopolamine and pseudoephedrine (dex klor fen IR uh meen, meth sko PAW luh meen, and soo doh ee FED rin)
Brand Names: Durahist D

What is dexchlorpheniramine, methscopolamine and pseudoephedrine?

Dexchlorpheniramine is an antihistamine. It works in your body against a natural chemical called histamine. Dexchlorpheniramine prevents sneezing; itchy, watery eyes and nose; and other symptoms of allergies and hay fever.

Methscopolamine decreases the amount of nasal and respiratory secretions (release of fluids) in the body that may cause sneezing, runny nose, and postnasal drip.

Pseudoephedrine is a decongestant. It works by shrinking blood vessels in the body, reducing blood flow and allowing nasal passages to open up.

Dexchlorpheniramine, methscopolamine and pseudoephedrine is used to treat nasal congestion and sinusitis (swelling of the sinuses) associated with allergies, hay fever, and the common cold.

Dexchlorpheniramine, methscopolamine and pseudoephedrine may also be used for purposes other than those listed here.

What is the most important information I should know about dexchlorpheniramine, methscopolamine and pseudoephedrine?

This medication can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert. Avoid drinking alcohol because it may increase drowsiness and dizziness while taking dexchlorpheniramine, methscopolamine and pseudoephedrine.

Avoid using other drugs that make you sleepy (such as cold medicine, pain medication, muscle relaxants, and medicine for seizures, depression, or anxiety). Other medications may also contain dexchlorpheniramine, methscopolamine and pseudoephedrine or other similar drugs. You may accidentally take too much of these medicines and dangerous sedation could result.

Do not take dexchlorpheniramine, methscopolamine and pseudoephedrine if you have taken selegiline (Eldepryl, Carbex) or a monoamine oxidase inhibitor (MAOI) such as isocarboxazid (Marplan), phenelzine (Nardil), or tranylcypromine (Parnate) in the last 14 days. A dangerous drug interaction could occur, leading to serious side effects.

If your symptoms do not improve, if they get worse, or if you have a fever, talk to your doctor.

What should I discuss with my healthcare provider before taking dexchlorpheniramine, methscopolamine and pseudoephedrine?

Before taking this medication, tell your doctor if you have:

  • epilepsy or another seizure disorder;

  • peripheral vascular disease such as Raynaud's syndrome;

  • thyroid problems;

  • asthma, emphysema, or chronic obstructive pulmonary disease (COPD);

  • diabetes;

  • glaucoma;

  • an ulcer or an obstruction in the stomach;

  • hiatal hernia or reflux disease;

  • bladder problems or difficulty urinating;

  • an enlarged prostate;
  • high blood pressure, irregular heartbeats, or any type of heart disease; or

  • myasthenia gravis.

If you have any of the conditions listed above, you may not be able to take dexchlorpheniramine, methscopolamine and pseudoephedrine, or you may require a dosage adjustment or special tests during treatment.

FDA pregnancy category C. This medication may be harmful to an unborn baby. Tell your doctor if you are pregnant or plan to become pregnant during treatment. This medication can pass into breast milk and may be harmful to a nursing baby. Do not take this medication without telling your doctor if you are breast-feeding a baby. If you are over 65 years of age, you may be more likely to have side effects from dexchlorpheniramine, methscopolamine and pseudoephedrine. Your doctor may prescribe a lower dose of the medication.

How should I take dexchlorpheniramine, methscopolamine and pseudoephedrine?

Take this medication exactly as it was prescribed for you. Do not take it in larger doses or for longer than recommended by your doctor. An overdose of this medication can cause serious harm.

Dexchlorpheniramine, methscopolamine and pseudoephedrine can be taken with or without food.

Swallow the tablet with a full glass of water. Do not crush or chew the tablet. Swallow the pill whole. To make the tablet easier to swallow, you may break it in half where the tablet is scored

Do not take dexchlorpheniramine, methscopolamine and pseudoephedrine for longer than 7 days in a row. If your symptoms do not improve, if they get worse, or if you have a fever, talk to your doctor.

Store dexchlorpheniramine, methscopolamine and pseudoephedrine at room temperature away from moisture and heat.

What happens if I miss a dose?

Take the missed dose as soon as you remember. If it is almost time for your next dose, skip the missed dose and take the medicine at the next regularly scheduled time. Do not take extra medicine to make up the missed dose.

What happens if I overdose?

Seek emergency medical attention if you think you have used too much of this medicine.

Symptoms of a dexchlorpheniramine, methscopolamine and pseudoephedrine overdose may include a dry mouth, large pupils, flushing, nausea, vomiting, and seizures.

What should I avoid while taking dexchlorpheniramine, methscopolamine and pseudoephedrine?

Avoid becoming overheated in hot weather. Methscopolamine increases the risk of heat stroke because it causes decreased sweating.

Do not take dexchlorpheniramine, methscopolamine and pseudoephedrine if you have taken selegiline (Eldepryl, Carbex) or a monoamine oxidase inhibitor (MAOI) such as isocarboxazid (Marplan), phenelzine (Nardil), or tranylcypromine (Parnate) in the last 14 days. A dangerous drug interaction could occur, leading to serious side effects. Avoid drinking alcohol because it may increase drowsiness and dizziness while taking dexchlorpheniramine, methscopolamine and pseudoephedrine.

Avoid using other drugs that make you sleepy (such as cold medicine, pain medication, muscle relaxants, and medicine for seizures, depression, or anxiety). Other medications may also contain dexchlorpheniramine, methscopolamine and pseudoephedrine or other similar drugs. You may accidentally take too much of these medicines and dangerous sedation could result.

This medication can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert.

What are the possible side effects of dexchlorpheniramine, methscopolamine and pseudoephedrine?

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Call your doctor at once if you have any of these serious side effects:
  • an irregular or fast heart rate;

  • rash or flushing; or

  • eye pain.

Other, less serious side effects may be more likely to occur. Continue to take dexchlorpheniramine, methscopolamine and pseudoephedrine and talk to your doctor if you have any of these less serious side effects:

  • dryness of the eyes, nose, and mouth;

  • blurred vision;

  • headache, dizziness, or lightheadedness;

  • weakness or nervousness;

  • nausea, bloating, heartburn, or constipation;

  • changes in taste;

  • difficulty urinating;

  • decreased sweating;

  • nasal congestion, stuffiness, or dryness of the eyes, nose, or mouth; or

  • excitation (especially in children).

Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.

What other drugs will affect dexchlorpheniramine, methscopolamine and pseudoephedrine?

Do not take dexchlorpheniramine, methscopolamine and pseudoephedrine together with the following drugs:
  • a monoamine oxidase inhibitor (MAOI) taken in the past 14 days, including isocarboxazid (Marplan), phenelzine (Nardil), selegiline (Eldepryl, Carbex), or tranylcypromine (Parnate);

  • medicines that make you sleepy (such as alcohol, cold medicine, pain medication, muscle relaxants, and medicine for seizures, depression, or anxiety); or

  • digoxin (Lanoxin);

  • amantadine (Symmetrel);

  • quinidine (Quinaglute, Cardioquin, Quinora, Quinidex);

  • other medications that also contain dexchlorpheniramine, methscopolamine and pseudoephedrine.

Check the labels of all other medications you take.

There may be other drugs not listed that can affect dexchlorpheniramine, methscopolamine and pseudoephedrine. Tell your doctor about all the prescription and over-the-counter medications you use. This includes vitamins, minerals, herbal products, and drugs prescribed by other doctors. Do not start using a new medication without telling your doctor.

Where can I get more information?

  • Your pharmacist has additional information about dexchlorpheniramine, methscopolamine and pseudoephedrine written for health professionals that you may read.

What does my medication look like?

Dexchlorpheniramine, methscopolamine and pseudoephedrine is available with a prescription under the brand name Durahist D. Ask your pharmacist any questions you have about this medication, especially if it is new to you.

  • Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
  • Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.
Copyright 1996-2006 Cerner Multum, Inc. Version: 2.02. Revision Date: 5/15/06 4:24:53 PM.

Recent Drug Updates at DrugIndexOnline:





antihemophilic factor (factor VIII) injection antihemophilic factor (factor VIII) injection
Generic Name: antihemophilic factor (factor VIII) (injection) (an TEE hee moe FIH lick FAC tor) Brand Names: Advate rAHF-PFM, Alphanate, Helixate, Helixate FS, Hemofil-M, Humate-P, Koate-DVI, Koate-HP, Kogenate, Kogenate FS, Monarc-M, Monoclate-P, Recombinate, Refacto What is antihemophil more...

Dagenan Dagenan
Some commonly used brand names are: In Canada— Dagenan Generic name product may be available in the U.S. and Canada. Category Dermatitis herpetiformis suppressant Description Sulfapyridine (sul-fa-PEER-i-deen) is a sulfa medicine. It is used to help control dermatitis herpetiform more...

Emla Emla
Generic Name: lidocaine and prilocaine topical (LY doh kayn and PRIL oh kayn TOP ik al) Brand Names: Emla, Emla Anesthetic Disc What is lidocaine and prilocaine topical? Lidocaine and prilocaine topical is a local anesthetic (numbing medication). It works by blocking nerve signals more...

Humulin 70/30 Humulin 70/30
Some commonly used brand names are: In the U.S.— Humulin 50/50 14 Humulin 70/30 14 Humulin 70/30 Pen 14 Humulin L 10 Humulin N 13 Humulin N Pen 13 Humulin R 7 Humulin R, Regular U-500 (Concentrated) 7 Humulin U 5 Lente Iletin II 8 Lente 8 Novolin 70/30 14 Novolin L 10 Novolin N 13 Novolin more...

Interferon Alfa-2a, Recombinant Interferon Alfa-2a, Recombinant
Some commonly used brand names are: In the U.S.— Alferon N 4 Roferon-A 1 Intron A 2 In Canada— Roferon-A 1 Intron A 2 Wellferon 3 Note: For quick reference, the following alpha interferons are numbered to match the corresponding brand names. This information applies to more...

Kerlone Kerlone
Generic Name: Betaxolol Tablets (bay-TAX-oh-lahl) Brand Name: KerloneIf you have angina or have had heart problems, DO NOT suddenly stop taking Kerlone without first consulting with your doctor. Severe chest pain, heart attack, very fast heart rate, and irregular heart rhythm may occur. If your more...

Ocu-Sul-15 Ophthalmic Ocu-Sul-15 Ophthalmic
Some commonly used brand names are: In the U.S.— Ak-Sulf 1 Bleph-10 1 Cetamide 1 Gantrisin 2 Isopto-Cetamide 1 I-Sulfacet 1 Ocu-Sul-10 1 Ocu-Sul-15 1 Ocu-Sul-30 1 Ocusulf-10 1 Ophthacet 1 Sodium Sulamyd 1 Spectro-Sulf 1 Steri-Units Sulfacetamide 1 Sulf-10 1 Sulfair 1 Sulfair 10 1 Sulfair more...

Pronestyl-SR Controlled-Release Pronestyl-SR Controlled-Release
Generic Name: Procainamide Controlled-Release and Sustained-Release Tablets (proe-KANE-a-mide) Brand Name: Examples include Procanbid and Pronestyl-SR Taking Pronestyl-SR Controlled-Release for a prolonged period of time may lead to the development of antibodies in your blood that are sometimes more...